MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the wire became unraveled while being used with cook cxi support cath during a procedure.There was no patient injury, and no medical or surgical intervention was required.The patient was in stable condition.The procedure outcome was unknown.The event occurred intra-operative.Additional information was received 17 jun 2022: an angiogram of the leg was performed.The wire was stuck inside an.014 cxi catheter.They were able to pull it out, however the coating began to come off and was no longer safe to put back inside the patient's body.The procedure was completed successfully, without opening another wire.Another.014 glide advantage was used to cross the lesion.Nothing was left inside the patient.
 
Additional Manufacturer Narrative
Patient identifier: mrn was provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter occupation: lead tech.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and shipping inspection record of the involved product/lot number combination confirmed there was no indication of anomaly in them.A search of the complaint record found no other similar reports with the involved product code/lot number combination from other facilities.Terumo medical products (tmp) (importer) registration no: (b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the device return date in section d9, to update section h3, and to provide the completed investigation results.Visual inspection of the actual sample found that the distal end had been elongated and the urethane coating had been peeled off.The total length of the actual sample was measured.In comparison with a product of the involved product code, the actual sample had been elongated by approximately 20 mm.The actual sample total length was approximately 3020mm.The product of the involved product code total length was approximately 3000mm.Magnifying inspection of the distal end of the actual sample obtained the following results an elongation of the gold coil was observed and there was a rip approximately 1mm from the distal end.Magnifying inspection of the part where urethane coating had been peeled off obtained the following result a streaky scratch was and was confirmed that the urethane coating was peeling off toward the distal end.Magnifying inspection of the ptfe coating section found peeling of the ptfe coating and scratches on the part from approximately 310mm to 480mm from the distal end.Electron microscopic inspection of the distal end section found no flaws in the area other than where the rip was found under a magnifier.Electron microscopic inspection of the part in which the urethane coating had been peeled off found that there were streaky scratches on the core wire.Electron microscopic inspection of the ptfe coating section found a shape that looked like the ptfe coating has been torn off.X-ray fluoroscopic inspection of the distal end obtained the following results the distal end of the core wire was located at approximately 20mm from the distal end of the actual sample and the fracture of the core wire was not observed.The outer diameter of the actual sample was measured and confirmed to meet the factory's specifications.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.In the past, the following simulation test were conducted.Based on an assumption that a guidewire was bent and was pulled out in a state of strong contact with the metal device, a guide wire was pulled out from a metal device.As a result, peeling of the ptfe coating was observed.Ashitaka factory manufacturing process assures the quality of this product by performing 100% visual inspection to confirm that the wire is not exposed and there is no anomaly in the appearance.Ifu (instructions for use) of this product includes the following statements: (i) if any resistance is felt or if the distal end's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's distal end, damage to the catheter, or damage to the vessel.(ii) do not use the glidewire advantage with device which contain metal parts such as atherectomy catheters, laser catheters, or metal introduction device as they may cause the glidewire advantage plastic coating to shear and/or sever the wire.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key14922857
Report Number9681834-2022-00129
Device Sequence Number13923572
Product Code DQX
UDI-Device Identifier04987350717924
UDI-Public04987350717924
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberGA1430
Device Lot Number220222
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CXI SUPPORT CATH
Patient Age65 YR
Patient SexMale
Patient Weight128 KG
Patient EthnicityNon Hispanic
Patient RaceWhite